I think I'm behaving impulsively however I don't know how "impulsive" is considered a serious side effect. I also can't tell whether it's just me or it's a reaction from Zoloft. I'm on my 9th day. I have been binge eating, feeling extreme paranoia and reading articles online for hours about health and side effects of Zoloft, and cutting myself as well as buying things I don't need and then throwing them away. I haven't spent any crazy quantity of money and didn't inflict any life threatening wounds. I also have urges to take other drugs because "what's the point, I'm not feeling any better lately anyway". I rationally know that this behavior is not logical however I cannot seem to help myself. Should I call my doctor or should I just wait it out? I know I'm not going to do anything THAT crazy but I'm stuck in a haze of paranoia that I'm bipolar or something instead of just OCD and anxiety. I just can't tell if I'm over reacting.
Is my behavior impulsive enough for me to contact my doctor?
- 17 Feb 2017 by Zoloftquestion1234
- 17 February 2017
- zoloft, depression, bipolar disorder, obsessive compulsive disorder, panic disorder, premenstrual dysphoric disorder, social anxiety disorder, side effect, doctor, reaction
I have questions after reading this. Is your diagnoses OCD and anxiety, not anything else ? Is this the only med you are on? You have only been on the Zoloft 9 days so is what you're describing the reason you were started on Zoloft or is this all new since you started it? All this would help me give you a more direct answer.
The answer to your question is YES - CONTACT YOUR DOCTOR NOW. Your behavior warrants contacting your doctor immediately, not waiting it out. It doesn't matter what your diagnosis is, nor should you try to self-diagnose. Even if you were bipolar, some medications like anti-depressants can cause a person to lapse into mania. But only a qualified health professional can make this assessment. You MUST be honest about the cutting. Good luck - I wish you the best!
See your doctor asap! This is not normal behavior as I'm sure you know.
I think your also developing a potentially dangerous problem called rumination.
You are compulsively thinking about your condition. Spending hours reading about it takes away from your ability to think positively. It becomes a habit very quickly and it's hard to stop.
You will find yourself only thinking about your ailments. You will be second guessing your doctor and becoming more paranoid.
Best wishes to you.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jun 2010 • 6 answers
Posted 4 Jun 2011 • 6 answers
Posted 25 Nov 2011 • 3 answers
Posted 25 Aug 2015 • 5 answers
Posted 1 Sep 2018 • 4 answers